MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX DUODENAL; STENT,METALLIC,EXPANDABLE,DUODENAL
Model Number M00565010
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A wallflex duodenal stent was received for analysis; the delivery system was not returned.Visual inspection was performed and the stent was received with fecal material.The stent and flares of the device were deformed and damaged.No other issues were noted to the stent.The reported event of stent material deformation was confirmed.The reported event was likely due to factors encountered during the procedure.It may be that how the device was handled or manipulated and/or the techniques used by the user during attempted deployment contributed to the noted stent material deformation.Additionally, it is possible that the loops of the stent were stuck during deployment, and could have contributed to stent material deformation; therefore the stent could no longer be reconstrained.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex duodenal stent was to be implanted to treat a gastric outlet obstruction in the duodenum during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.According to the complainant, during the procedure, when the physician attempted to deploy the stent, the stent did not deploy as it normally would and began to unravel.The physician tried to reconstrain the stent but it was unsuccessful.Reportedly, the stent was removed from the patient partially deployed on the delivery system and another wallflex duodenal stent was implanted to complete the procedure.There were no patient complications as a result of this event.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent was deformed and damaged.Additional information was received from the complainant on january 08, 2021, reporting that the stent began to "unravel" when attempted to deploy the stent.The stent was then fully deployed inside the patient's duodenum because it was deformed.The stent was removed from the patient with rat tooth forceps and another wallfex duodenal stent was implanted to complete the procedure.

Brand Name
WALLFLEX DUODENAL
Common Device Name
STENT,METALLIC,EXPANDABLE,DUODENAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11174434
Report Number3005099803-2020-06761
Device Sequence Number3727033
Product Code MUM
UDI-Device Identifier08714729456483
UDI-Public08714729456483
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K062750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2022
Device Model NumberM00565010
Device Catalogue Number6501
Device Lot Number0025505862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2020
Initial Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;